Needing advice or HELP

5 Posts | Page(s): 1 

Needing advice or HELP

by dsrectalmtl on Sun Jun 05, 2016 07:10 AM

Quote | Reply

Hi, I was diagnosed with rectal cancer Oct.15 and started treat mentioned from Jan.4th to Feb 15 of chemo/radiation I did 6 weeks. My chemo was oral. I had a 5cm growth. The doctors wanted to a wait and see approach on deciding on surgery. I had my first follow up and they were pleased with the outcome of the chemo/radiation and said the tumor had regressed and decided on waiting on the next follow up which is July. 

My problem is I didn't need any pain killers for a period of 3 weeks and now I have pain. It comes and goes and I have many bowel moments a day I would say I Aug about 8-10 a day. Some are nothing and all I get is a fluid type substance that is brownish yellow. I haven't had any talks about a colostomy and I have somewhat of a leaky button and it's really hard to hold my stool. Sometimes I have had some mistakes because I couldn't contain it. I'm worried although I feel great and those are my only symptoms.

I have a major fear of the colostomy situation and nervous about my upcoming follow up. I have no blood in my stools as I did before my treatment. I feel like it is still regressing but why am I going to the washroom so frequent ? Why do I have empty bowel movements at times ? Why do I have pain sometimes ? The pain is nowhere near what it was before treatment I might add. Is there something I should be doing ? Any feedback will be greatly appreciated. 

Thanks

RE: Needing advice or HELP

by Chas247 on Sun Jun 12, 2016 07:16 PM

Quote | Reply
Well, pain where. Mine is at the out of my rectum. But the tumor is 2 inches inside there. They told me the nerves there are incorporated in the tumor. When any product gets on top of the tumor , it causes me to think I need to go. A lot of times it is gas. But I got the fluid also, tan liquid and in my gas too. I was almost blocked as my stools were flat and thin . But after radiation/pill chemo(apacetibine) now the stools are larger and not as flat. They did another scan on it may24 th and saiid it shrunk some. I'm now being able to see the results. I have a lot of pain and it radiates down the back of my legs to my toes. Esp.the arches. Both extremities. They told me I will lose my rectum completely and perm colostomy. I see another surgeon on Wednesday the 15. In Shreveport then I will have an update of what will be done. Sorry to hear you're going through a hard time. I hope something I said might help you.

RE: Needing advice or HELP

by dylskee on Wed Jun 15, 2016 11:36 PM

Quote | Reply

I was diagnosed in May 2015 with Stage IV rectal cancer with mets to the lymph nodes and liver. I also had the oral chemo and radiation for 6 weeks. I then had 4 inches of my rectum removed along with the tumor and 17 lymph nodes and I had a colostomy for about 2 months while it healed. Then had a few rounds of chemo which was 5FU, then had 65% of my liver resected and a benign stomach tumor removed. I just had my 11th chemo treatment today and my last one scheduled for the 29th!!

Anyway, I have been experience burning pain in the rectum for a couple months now on and off, along with 10-25 bowel movements a day at times. Every 20-30 minutes and I only go in small amounts and never feel like I've emptied my bowels. It's so painful it brings tears to my eyes, this will happen frequently. I'll go a few days without pain and then I'm awake for 3 days with massive burning pain and multiple bowel movements. I had a colonoscopy a couple weeks ago and they determined I have severe radiation trauma and a lot of inflammation and scar tissue from the radiation. My surgeon said he sees it a a lot with radiation treatments.

I went to see my radiation oncologist after chemo today and he told me this is very common and prescribed Proctofoam HC for the inflammation and pain and also prescribed Canasa which is a steroid. He says it should help a lot so I will report back with my results. If I were you I would go see your radiation oncologist and explain your symptoms and he should be able to help you with your pain.

RE: Needing advice or HELP

by Chas247 on Thu Jun 16, 2016 07:05 AM

Quote | Reply
Ok, thank you. Yes,, I heard the rad will still affect ,too. I'll call.

RE: Needing advice or HELP

by Cancersurvivor1 on Fri Jun 17, 2016 02:17 AM

Quote | Reply
Hi, I've had rectal cancer treatments. After the radiation/chemo, I had some discharge too. You should get in touch with the radiation nurse. They are usually very good at telling you which symptoms are normal and which ones you have to report immediately. I used to wear a pad for the leakage. I needed surgery too after the rad/chemo, followed by three months of infusion chemo. They fitted me with a colostomy bag at the surgery. I can honestly say that I absolutely hated the colostomy, more than the chemo, surgery itself. So glad to be done with it all:) Stay positive and best wishes!!
5 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.